Symmetry, Integrability and Geometry: Methods and Applications
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



SIGMA:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Symmetry, Integrability and Geometry: Methods and Applications, 2018, Volume 14, 125, 38 pp.
DOI: https://doi.org/10.3842/SIGMA.2018.125
(Mi sigma1424)
 

This article is cited in 8 scientific papers (total in 8 papers)

On the Increasing Tritronquée Solutions of the Painlevé-II Equation

Peter D. Miller

Department of Mathematics, University of Michigan, East Hall, 530 Church St., Ann Arbor, MI 48109, USA
References:
Abstract: The increasing tritronquée solutions of the Painlevé-II equation with parameter αα exhibit square-root asymptotics in the maximally-large sector |arg(x)|<23π|arg(x)|<23π and have recently appeared in applications where it is necessary to understand the behavior of these solutions for complex values of αα. Here these solutions are investigated from the point of view of a Riemann–Hilbert representation related to the Lax pair of Jimbo and Miwa, which naturally arises in the analysis of rogue waves of infinite order. We show that for generic complex αα, all such solutions are asymptotically pole-free along the bisecting ray of the complementary sector |arg(x)|<13π|arg(x)|<13π that contains the poles far from the origin. This allows the definition of a total integral of the solution along the axis containing the bisecting ray, in which certain algebraic terms are subtracted at infinity and the poles are dealt with in the principal-value sense. We compute the value of this integral for all such solutions. We also prove that if the Painlevé-II parameter αα is of the form α=±12+ipα=±12+ip, pR{0}, one of the increasing tritronquée solutions has no poles or zeros whatsoever along the bisecting axis.
Keywords: Painlevé-II equation; tronquée solutions.
Funding agency Grant number
National Science Foundation DMS-1513054
DMS-1812625
The author's work was supported by the National Science Foundation under grants DMS-1513054 and DMS-1812625.
Received: April 11, 2018; in final form November 12, 2018; Published online November 15, 2018
Bibliographic databases:
Document Type: Article
Language: English
Citation: Peter D. Miller, “On the Increasing Tritronquée Solutions of the Painlevé-II Equation”, SIGMA, 14 (2018), 125, 38 pp.
Citation in format AMSBIB
\Bibitem{Mil18}
\by Peter~D.~Miller
\paper On the Increasing Tritronqu\'ee Solutions of the Painlev\'e-II Equation
\jour SIGMA
\yr 2018
\vol 14
\papernumber 125
\totalpages 38
\mathnet{http://mi.mathnet.ru/sigma1424}
\crossref{https://doi.org/10.3842/SIGMA.2018.125}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=000450717100002}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85065320064}
Linking options:
  • https://www.mathnet.ru/eng/sigma1424
  • https://www.mathnet.ru/eng/sigma/v14/p125
  • This publication is cited in the following 8 articles:
    1. Deniz Bilman, Peter Miller, “Extreme Superposition: High-Order Fundamental Rogue Waves in the Far-Field Regime”, Memoirs of the AMS, 300:1505 (2024)  crossref
    2. D. Bilman, R. Buckingham, D.-Sh. Wang, “Far-field asymptotics for multiple-pole solitons inthelarge-order limit”, J. Differ. Equ., 297 (2021), 320–369  crossref  mathscinet  isi
    3. B. I. Suleimanov, “Isomonodromic quantization of the second Painlevé equation by means of conservative Hamiltonian systems with two degrees of freedom”, St. Petersburg Math. J., 33:6 (2022), 995–1009  mathnet  crossref
    4. D. Bilman, L. Ling, P. D. Miller, “Extreme superposition: rogue waves of infinite order and the Painleve-iii hierarchy”, Duke Math. J., 169:4 (2020), 671–760  crossref  mathscinet  zmath  isi
    5. D. Dai, Sh.-X. Xu, L. Zhang, “On integrals of the tronquee solutions and the associated Hamiltonians for the Painleve II equation”, J. Differ. Equ., 269:3 (2020), 2430–2476  crossref  mathscinet  zmath  isi  scopus
    6. Piotr Kokocki, “Total integrals of Ablowitz‐Segur solutions for the inhomogeneous Painlevé II equation”, Stud Appl Math, 144:4 (2020), 504  crossref
    7. Peter A. Clarkson, “Open Problems for Painlevé Equations”, SIGMA, 15 (2019), 006, 20 pp.  mathnet  crossref
    8. W. Hu, “Singular asymptotics for solutions of the inhomogeneous Painleve II equation”, Nonlinearity, 32:10 (2019), 3843–3872  crossref  mathscinet  zmath  isi
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Symmetry, Integrability and Geometry: Methods and Applications
    Statistics & downloads:
    Abstract page:158
    Full-text PDF :59
    References:40
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025